Penile methadone injection in suicidal intent: life-threatening and fatal for erectile function.
Prado, L.~~Huber, J.~~et al.
We present the case of a 31-year-old man who was admitted to our emergency department after injection of 10 mL of methadone into his penis. He had a history of drug abuse over the last 15 years and a background of 3 attempted suicidal episodes with a combination of at least 2 drugs over the past 12 months. The current suicide attempt had serious consequences: he suffered from acute renal and liver failure. One previously unreported side effect of methadone is erectile dysfunction following injection into the penis. In our case, the patient received vardenafil 10 mg once daily without any signs of functional improvement. Ten months after the event, there still was complete erectile dysfunction.
Contact us for a copy of this article, or view online at http://onlinelibrary.wiley.com/doi/10.2164/jandrol.111.015370/full